MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG CAOTED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG CAOTED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/16/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis/preliminary evaluation: upon receipt of the sample, visual examination of the entire length of the catheter revealed several kinks in the catheter's shaft and in the balloon.Functional testing was performed which revealed the balloon inflated, but the inflation solution continued to flow from the distal tip of the catheter.The exact source of the material rupture could not be determined without a microscope inspection.The complaint sample was decontaminated and prepared for further evaluation.A lot history review revealed this is the only complaint associated with balloon rupture for this lot.Conclusion: the returned sample is undergoing evaluation which has not yet been completed.Additional requests for the patient age and weight have been requested from the complainant, but the complainant states, "additional information is unknown." upon completion of the investigation, a supplement report will be submitted with all relevant information.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly would not maintain pressure while treating the target lesion.The health care professional (hcp) prepared the target lesion in the proximal popliteal artery with a jetstream atherectomy device.The hcp prepared the lutonix dcb in the normal fashion and removed the balloon protector without issues.The lutonix dcb was advanced under negative pressure to the target lesion.The hcp incrementally inflated the balloon to 4 atmospheres, but the balloon was allegedly not maintaining pressure.The hcp manually continued to keep pressure in the balloon for two minutes.The hcp felt the treatment was successful.The lutonix dcb was removed and the procedure was completed after another lutonix dcb was used to treat a second lesion in the superficial femoral artery (sfa).The lutonix dcb was returned for further evaluation.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
(b)(4).Analysis/device evaluation: upon receipt of the sample, visual examination of the entire length of the catheter revealed several kinks in the catheter's shaft and in the balloon.Functional testing was performed which revealed the balloon inflated, but the inflation solution continued to flow from the distal tip of the catheter.Microscopic inspection was performed at 20x, which revealed inner lumen damage on the outer surface of the inner shaft resulting in solution flowing from the inflation lumen to the inner lumen which drips from the distal tip of the catheter.Destructive analysis confirmed the damage was a perforation of the inner shaft.A lot history review revealed this is the only complaint associated with balloon rupture for this lot.A dhr review was performed and noted the device was manufactured to specification prior to being released for distribution.Based on the information provided, the definitive root cause for the inner lumen damage is manufacturer related.The damage to the inner shaft of the catheter appears to be an isolated incident.Conclusion: the returned sample evaluation which revealed a manufacturer related inner shaft perforation.The damage to the inner shaft of the catheter appears to be an isolated incident.If additional information becomes known to the manufacturer, a supplemental report will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly would not maintain pressure while treating the target lesion.The health care professional (hcp) prepared the target lesion in the proximal popliteal artery with a jetstream atherectomy device.The hcp prepared the lutonix dcb in the normal fashion and removed the balloon protector without issues.The lutonix dcb was advanced under negative pressure to the target lesion.The hcp incrementally inflated the balloon to 4 atmospheres, but the balloon allegedly would not maintain pressure.The hcp manually kept pressure in the balloon for two minutes.The hcp felt the treatment was successful.The lutonix dcb was removed and the procedure was completed after another lutonix dcb was used to treat a second lesion in the superficial femoral artery (sfa).The lutonix dcb was returned for further evaluation.No adverse patient effects were reported.

Brand Name
LUTONIX 035 DRUG CAOTED BALLOON PTA CATHETER
Common Device Name
DRUG CAOTED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key5784093
Report Number3006513822-2016-00139
Device Sequence Number16372611
Product Code ONU
UDI-Device Identifier00801741098451
UDI-Public(01)00801741098451(17)170416(10)GFZE1281
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2017
Device Model Number9004
Device Catalogue NumberBSCLX35130560
Device Lot NumberGFZE1281
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2016
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/11/2016
Supplement Report FDA Received Date08/24/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1